Alert archive / Arkansas / Severe Thunderstorm Warnings in 2022

Severe Thunderstorm Warning 280, NWS Tulsa, OK

August 15, 2022Crawford County, Arkansas

NWS Tulsa, OK issued this severe thunderstorm warning at Aug 15, 2022, 7:39 PM CDT for Crawford County, Arkansas. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 15, 2022, 7:39 PM CDT (00:39 UTC)
Expired
Aug 15, 2022, 8:12 PM CDT
In force
33 min
Issued by
NWS Tulsa, OK
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

County Crawford County, AR

The radar

The Western Arkansas radar (KSRX), 36 km from the middle of the area, began a volume at 00:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 0.7 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2022-08-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2246 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2022-08-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 25 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2246 J/kg
Mixed-layer CIN
-15 J/kg
Mixed-layer LCL
1585 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
25 m²/s²
0-3 km storm-relative helicity
125 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.3

Open this sounding in Storm Lab

The text

As transmitted.

731 
WUUS54 KTSA 160039
SVRTSA
ARC033-160130-
/O.NEW.KTSA.SV.W.0280.220816T0039Z-220816T0130Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tulsa OK
739 PM CDT Mon Aug 15 2022

The National Weather Service in Tulsa has issued a

* Severe Thunderstorm Warning for...
  Central Crawford County in northwestern Arkansas...

* Until 830 PM CDT.

* At 739 PM CDT, a severe thunderstorm was located 3 miles east of
  Cedarville, moving northeast at 10 mph.

  HAZARD...60 mph wind gusts and penny size hail.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to roofs, siding, and trees.

* Locations in or near the path include...
  Cedarville...                     Mountainburg...
  Chester...                        Rudy...
  Lee Creek...                      Furry...

This includes Interstate 49 between mile markers 22 and 32.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3547 9431 3561 9443 3575 9428 3575 9426
      3557 9409
TIME...MOT...LOC 0039Z 235DEG 8KT 3560 9430 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$
2 follow-up statements
577 
WWUS54 KTSA 160053
SVSTSA

Severe Weather Statement
National Weather Service Tulsa OK
753 PM CDT Mon Aug 15 2022

ARC033-160130-
/O.CON.KTSA.SV.W.0280.000000T0000Z-220816T0130Z/
Crawford AR-
753 PM CDT Mon Aug 15 2022

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM CDT
FOR CENTRAL CRAWFORD COUNTY...

At 753 PM CDT, a severe thunderstorm was located 4 miles east of
Cedarville, and is nearly stationary.

HAZARD...60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

Locations in or near the path include...
Cedarville...                     Mountainburg...
Chester...                        Rudy...
Lee Creek...                      Furry...

This includes Interstate 49 between mile markers 22 and 32.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3547 9431 3561 9443 3575 9428 3575 9426
      3557 9409
TIME...MOT...LOC 0053Z 261DEG 4KT 3560 9429 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$
279 
WWUS54 KTSA 160112
SVSTSA

Severe Weather Statement
National Weather Service Tulsa OK
812 PM CDT Mon Aug 15 2022

ARC033-160122-
/O.CAN.KTSA.SV.W.0280.000000T0000Z-220816T0130Z/
Crawford AR-
812 PM CDT Mon Aug 15 2022

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL CRAWFORD COUNTY IS
CANCELLED...
                
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been cancelled. However, heavy rain is 
still possible with this thunderstorm.

LAT...LON 3547 9431 3561 9443 3575 9428 3575 9426
      3557 9409
TIME...MOT...LOC 0109Z 235DEG 8KT 3562 9425 

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 15, 6:32 PM CDT, 1 hour 7 minutes earlier.

Area forecast discussion, Aug 15, 6:32 PM CDT, 1 hour 7 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
632 PM CDT Mon Aug 15 2022

...New AVIATION...

.SHORT TERM...
(Through tonight )
Issued at 338 PM CDT Mon Aug 15 2022

Upper ridge center had retreated west enough today to allow for
far eastern Oklahoma and northwest Arkansas to be more on the
eastern periphery of the ridge. In response...isolated showers and
convection had developed over these locations with max heating.
Gusty to strong winds will be the main threat with the pulse type
convection. Across the rest of eastern Oklahoma and northwest
Arkansas...temps ranged from the mid 90s to around 101 deg with
heat index values in the 100 to 107 range. Thus will continue with
the ongoing the Heat Advisory this afternoon.

This evening...thunderstorm development should weaken after
sunset with the loss of daytime heating. There remains a slight
chance of additional development over the far northeast corner of
Oklahoma into far northwest Arkansas late tonight as a frontal
boundary...currently across northern Kansas into Southwest
Missouri...and a shortwave...currently over the Northern/Central
Plains...approach the region. Otherwise...mostly clear to partly
cloudy skies and low temps in the 70s should be common across the
CWA tonight.

&&

.LONG TERM...
(Tomorrow through Monday)
Issued at 338 PM CDT Mon Aug 15 2022

The frontal boundary is expected to be just north and northeast of
the CWA Tuesday morning with the shortwave continuing to drop
south southeast across the Central Plains. Scattered showers and
storms associated with these features looks to be mainly north and
northeast of the CWA Tuesday morning...though again a slight
chance will extend into the far northeast corner of Oklahoma and
far northwest Arkansas. South of the frontal boundary...hot and
humid conditions are forecast to continue with highs in the mid
90s to around 104 deg and heat index values of 100 to 110 deg
possible. Thus...will go ahead and issue a Heat Advisory for
Tuesday afternoon for the same locations as today...though
depending on how dewpoints work out tomorrow...an expansion of
the advisory maybe needed.

The frontal boundary is progged to push southward into the CWA
mid/late afternoon Tuesday with the shortwave entering the region
Tuesday night/Wednesday. Shower and thunderstorm chances increase
in association to the frontal boundary interacting with max
heating and instability. These conditions combined with deep layer
shear values of 30-50KT and moderately steep mid level lapse
rates will allow for a limited severe potential Tuesday afternoon
and evening. The greater potential for this is forecast across
parts of northeast Oklahoma and northwest Arkansas with damaging
winds and large hail the main threats. Severe potentials should
weaken through the late evening and overnight hours.

Shower and thunderstorm chances continue overnight Tuesday night
and Wednesday as the cold front makes its way through the
CWA...reaching near the Red River by 12z Wednesday. During the day
Wednesday...the greater precip chances are forecast south of
Interstate 40 with the shortwave and the 850-mb front moving
through the region. Much of the precip chances taper off Wednesday
afternoon/evening behind the upper level trof axis.
However...small chances of showers and storms may persist for
southeast Oklahoma Wednesday night into Thursday as the frontal
boundary looks to hang up just south of the Red River.

In the wake of the frontal passage and the departing
shortwave...much cooler conditions are forecast Wednesday and
Thursday. Highs for northeast Oklahoma and far northwest Arkansas
Wednesday look to be in the upper 70s to mid 80s with 80s common
for the CWA Thursday. Friday into the weekend...a return of
southerly low level flow will aid in temps warming back into the
90s for much of the region by Saturday. Aloft though...the region
is progged to remain in northwesterly upper level flow as the
ridge of high pressure remains over the Western CONUS. This will
allow for an additional wave to drop southeast through the Plains
Saturday night/Sunday with a return of showers and thunderstorms
Sunday into the start of next week. Latest model solutions
indicate periods of heavy rainfall may be possible along with
cooler conditions again.

&&

.AVIATION...
(00Z TAFS)
Issued at 624 PM CDT Mon Aug 15 2022

Winds will veer on Tuesday and increase at or above 12kt most
locations as a prefrontal trough moves through the area. Otherwise
light winds and VFR conditions expected until then. Any impacts
to terminals from developing convection with the front will
likely be past this TAF valid period and limited to northwest AR.
Wind shift will occur at KBVO near end of period so will look at
00Z guidance before settling on timing for this and remainder of
northern OK sites.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   78 104  72  84 /   0  20  40  30
FSM   75 102  74  86 /  10  10  40  50
MLC   75 103  74  88 /   0  10  20  30
BVO   72 102  68  81 /  10  30  50  30
FYV   70  97  68  79 /  10  30  60  60
BYV   71  92  65  77 /  20  50  70  70
MKO   74 101  71  83 /  10  10  40  40
MIO   74  99  67  80 /  20  50  70  40
F10   75 103  71  86 /   0  10  20  20
HHW   75 102  76  95 /   0   0  10  40

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...Heat Advisory until 8 PM CDT this evening for OKZ054>057-059>062-
     064>067-070>076.

     Heat Advisory from noon to 7 PM CDT Tuesday for OKZ054>057-
     059>062-064>067-070>076.

AR...Heat Advisory until 8 PM CDT this evening for ARZ019-020-029.

     Heat Advisory from noon to 7 PM CDT Tuesday for ARZ019-020-029.

&&

SHORT TERM...20
LONG TERM....20
AVIATION...24
Hazardous weather outlook, Aug 15, 4:38 PM CDT, 3 hours 1 minute before
Hazardous Weather Outlook
National Weather Service Tulsa OK
438 PM CDT Mon Aug 15 2022

ARZ001-002-010-011-019-020-029-OKZ049-053>076-161030-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
438 PM CDT Mon Aug 15 2022

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...This Afternoon and Tonight.

SEVERE THUNDERSTORM.
	RISK...Limited.
	AREA... Southeast Oklahoma and Northwest Arkansas.
	ONSET...Ongoing through Sunset.

DANGEROUS HEAT.
	RISK...Elevated.
	AREA...Eastern Oklahoma and West Central Arkansas.
	ONSET...Ongoing.

DISCUSSION...
Above normal temperatures and humid conditions will continue
through the rest of this afternoon, with maximum heat index values
in the 105 to 110 degree range in much of eastern Oklahoma and
west central Arkansas. In addition, isolated thunderstorms have
developed this afternoon across parts of southeast Oklahoma and
northwest Arkansas. The strongest storms will have a limited
potential to produce damaging wind gusts. The intensity and
coverage of the thunderstorms will decrease with sunset.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Spotter Activation Not Expected.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.
TUESDAY...Thunderstorm Potential...Dangerous Heat Potential...
          Heavy Rain Potential.
WEDNESDAY...Thunderstorm Potential.
THURSDAY AND FRIDAY...No Hazards.
SATURDAY...Thunderstorm Potential.
SUNDAY...Thunderstorm Potential...Heavy Rain Potential.

EXTENDED DISCUSSION...
Hot temperatures will continue on Tuesday, with widespread heat
index values from 105 to 110 again expected. Scattered storms
will develop by late Tuesday afternoon across portions of
northeast Oklahoma and far northwest Arkansas. A few of these
storms may produce large hail and damaging winds. Storms will
expand in coverage through Tuesday night, however the risk of
severe weather will gradually lessen into the overnight hours.
Storm chances continue on Wednesday as the cold front makes steady
progress southward. Temperatures will be cooler north of the cold
front, and dry weather will overspread the region by Thursday. A
more unsettled pattern may develop over the weekend with a return
of thunderstorm chances.

weather.gov/tulsa contains additional information.

In the hours before

Special weather statement, Aug 15, 4:14 PM CDT, 3 hours 25 minutes before
Special Weather Statement
National Weather Service Tulsa OK
414 PM CDT Mon Aug 15 2022

OKZ075-076-152145-
Latimer OK-Le Flore OK-
414 PM CDT Mon Aug 15 2022

...A strong thunderstorm will impact portions of eastern Latimer and
western Le Flore Counties through 445 PM CDT...

At 413 PM CDT, Doppler radar indicated a strong thunderstorm 4 miles
northwest of Bengal. This storm was nearly stationary.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down small tree limbs and blow
         around unsecured objects.

Locations in or near the path include...
Talihina...                       Red Oak...
Bengal...                         Damon...
Panola...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3504 9518 3495 9493 3472 9503 3485 9531
TIME...MOT...LOC 2113Z 027DEG 0KT 3488 9512

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
Special weather statement, Aug 15, 4:35 PM CDT, 3 hours 4 minutes before
Special Weather Statement
National Weather Service Tulsa OK
435 PM CDT Mon Aug 15 2022

OKZ074-152200-
Haskell OK-
435 PM CDT Mon Aug 15 2022

...A strong thunderstorm will impact portions of south central
Haskell County through 500 PM CDT...

At 434 PM CDT, Doppler radar indicated a strong thunderstorm 3 miles
south of Stigler. This storm was nearly stationary.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down small tree limbs and blow
         around unsecured objects.

Locations in or near the path include...
Stigler...                        Mccurtain...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3510 9517 3523 9522 3531 9505 3514 9497
TIME...MOT...LOC 2134Z 249DEG 4KT 3520 9512

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
Special weather statement, Aug 15, 7:16 PM CDT, 23 minutes before
Special Weather Statement
National Weather Service Tulsa OK
716 PM CDT Mon Aug 15 2022

ARZ019-160045-
Crawford AR-
716 PM CDT Mon Aug 15 2022

...A strong thunderstorm will impact portions of northwestern
Crawford County through 745 PM CDT...

At 716 PM CDT, Doppler radar indicated a strong thunderstorm over
Cedarville, moving northeast at 15 mph.

HAZARD...Wind gusts of 50 to 55 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down small tree limbs and blow
         around unsecured objects.

Locations in or near the path include...
Cedarville...                     Mountainburg...
Natural Dam...                    Chester...
Rudy...                           Figure Five...
Lee Creek...                      Uniontown...
Furry...

This includes Interstate 49 between mile markers 23 and 33.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3563 9409 3547 9430 3558 9446 3559 9447
      3576 9436
TIME...MOT...LOC 0016Z 216DEG 14KT 3560 9434

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 15, 7:16 PM CDTSpecial Weather StatementTSACrawford29 min

Nearby

Severe Thunderstorm Warnings in Arkansas, 2022Every severe thunderstorm warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.